Lightning, Burlington
- When
- May 18, 5:15 PM EST
- Where
- Burlington County, 0.87 mi SW of Lenola
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.940, -74.990
A single positive cloud to ground lightning strike caused a tree to explode outside of a home in Maple Shade. Pieces of the tree damaged the siding of the home and shattered a bedroom window sending shards of glass onto the bed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A single positive cloud to ground lightning strike caused a tree to explode outside of a home in Maple Shade. Pieces of the tree damaged the siding of the home and shattered a bedroom window sending shards of glass onto the bed. The boy was not in the bed at that time. A line of showers and thunderstorms moved through Burlington County at that time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 18, 3:08 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SUN MAY 18 2008
.SYNOPSIS...
A SERIES OF FRONTS AND LOW PRESSURE AREAS WILL ROTATE AROUND A MID
LEVEL LOW THAT WILL MOVE VERY SLOWLY FROM SOUTHEASTERN CANADA TO
THE CANADIAN MARITIMES THROUGH THE WEEK. HIGH PRESSURE WILL VERY
SLOWLY BUILD TOWARD THE AREA TOWARD THE END OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE SURFACE FRONT LOOKS TO MOVE TO AROUND THE I95 CORRIDOR BY
AROUND DUSK, THEN QUICKLY OFF THE COAST WELL BEFORE MIDNIGHT. THE
ASSOCIATED MID LEVEL TROF AXIS WILL LAG BEHIND BY ABOUT 18 HOURS,
BUT THE MODELS SEEM TO BE DRYING US OUT AFTER THE FROPA. THERE
WILL BE SOME LINGERING, ALBEIT WEAK, INSTABILITY IN THE EVENING,
BUT WE THINK THAT WILL BE GONE SOON AFTER DUSK AND ONCE THE
SURFACE COLD AIR ADVECTION SETS IN. EARLY ON, THOUGH, SOME FAIR
INSTABILITY WAS BUILDING INTO THE SOUTHWESTERN ZONES. STAT
GUIDANCE POPS ARE VERY LOW FOR TONIGHT, BUT CONSIDERING THE ABOVE
AND LOOKING UPSTREAM AT RADAR WE RAISED THEM A LITTLE BIT. WE ALSO
MENTIONED THUNDER IN THE SOUTH AND, BECAUSE OF COLDER TEMPS ALOFT,
OVER THE FAR NORTHWEST.
WE MOVED A LITTLE CLOSER TO THE COLDER OF STAT GUIDANCE ON MINS
TONIGHT, WHICH ACTUALLY ENTAILED RAISING MINS A BIT FROM
CONTINUITY. WITH A DECENT OFFSHORE FLOW, THE MINS ALONG THE COAST
SHOULDNT BE APPRECIABLY DIFFERENT FROM THE MINS INLAND. THIS DOES
NOT LOOK LIKE A GOOD RADIATING NIGHT, SO WE DIDNT FORECAST MUCH
LOWER TEMPS FOR THE BEST RADIATING SPOTS VERSUS OTHER INLAND
LOCALES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AFTER TODAYS SURFACE FRONT, THERE IS YET ANOTHER FOR MONDAY. IT
LIKELY IS A DIRECT REFLECTION OF THE TROF AXIS, AND IT LOOKS LIKE
IT SHOULD BE THROUGH MUCH OF THE AREA DURING THE AFTERNOON.
MOISTURE AVAILABLE TO THIS FEATURE IS MEAGER, AND THERE IS A CAP
TO THE MODEL SOUNDINGS AT AROUND H7. WE BASICALLY HAVE MAINTAINED
THE LOW CHANCE POPS IN THE NORTHWESTERN PART OF THE AREA.
AFTER THAT, THERE IS YET ANOTHER IMPULSE PROGGED TO MOVE AROUND
THE MID LEVEL LOW ON TUESDAY. THE MODELS ARE NOT SHOWING GREAT RUN
TO RUN OR MODEL TO MODEL CONTINUITY WITH THIS SYSTEM. THE ECMWF
WAS MOVING THE SURFACE LOW THROUGH SOUTHERN NC ON THE 00Z RUN, BUT
NOW IT IS TAKING IT THROUGH VIRGINIA. THE NAM, THE UKMET AND THE
CANADIAN SEF ARE FURTHER SOUTH, WHILE THE GFS NOW ENJOYS THE
ECMWFS NEW COMPANY. WE HAVE BACKED OFF A LITTLE ON THE TUESDAY POPS
BECAUSE OF THE UNCERTAINTY, AND SINCE NONE OF THE MODELS ARE
BRINGING IN MUCH QPF BEFORE 12Z TUESDAY, WE ONLY CARRY CHANCE POPS
OVER PART OF THE DELMARVA FOR MONDAY NIGHT.
OUR TEMPERATURES THROUGH THE PERIOD REMAIN BELOW NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE UPPER CLOSED LOW INITIALLY OVER SOUTHEASTERN CANADA IS PROGGED
BY THE GFS TO SWING THROUGH THE NORTHEASTERN U.S. WEDNESDAY INTO
THURSDAY. EVEN THOUGH NO POPS WERE INCLUDED IN THE EXTENDED HPC
GRIDS, IT WAS DECIDED TO ADD AN INVISIBLE SLIGHT CHANCE OF SHOWERS
FOR THURSDAY WITH THE UPPER TROUGH APPROACH AND PASSAGE.
WITH AN AMPLIFIED NORTHWEST UPPER FLOW FRIDAY, WITH OUR AREA IN
BETWEEN THE STRONG TROUGH IN THE WESTERN ATLANTIC AND THE STRONG
RIDGE OVER THE MIDWEST, DRY CONDITIONS WERE FORECAST TO PREVAIL
FRIDAY AND INTO THE WEEKEND. ALTHOUGH, SURFACE HIGH PRESSURE MAY BE
SLOW TO RIDGE OVER THE EAST COAST UNTIL SUNDAY. SKY COVER WAS BEEFED
UP A BIT FOR THURSDAY WITH EVEN AN ECHO INTO FRIDAY, WITH LESS CLOUD
COVER EXPECTED FOR THE WEEKEND WITH THE SLOWLY BUILDING RIDGE.
HPC AND MOS GUIDANCE WERE INITIALLY PRETTY CLOSE, BUT TENDED TO
DIVERGE WITH TIME. SINCE A NORTHWEST FLOW REGIME IS PREVALENT, HPC
WAS GENERALLY USED, BUT TEMPERATURES WERE HEDGED TOWARD THE
SLIGHTLY COOLER MOS NUMBERS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE AREA THIS EVENING. WIDESPREAD SHOWERS CONTINUE TO SLIDE TO THE
EAST, SOME OF WHICH HAVE BEEN HEAVY. CEILINGS HAVE MAINLY BEEN MVFR
DURING THE RAIN /SOME VISIBILITIES DROPPING TO IFR/, WITH SOME
LINGERING IFR CEILINGS AROUND. THE BACK EDGE OF THE MAIN AREA OF
SHOWERS IS TRANSLATING EASTWARD FASTER THAN ORIGINALLY THOUGHT,
THEREFORE SOME TIMING HAS BEEN MADE. THE COLD FRONT ITSELF THOUGH IS
STILL BACK TO OUR WEST AND WILL MOVE THROUGH GIVE OR TAKE A COUPLE
OF HOURS EITHER SIDE OF 00Z. SOME BREAKS IN THE CLOUDS ARE NOTED ON
VISIBLE SATELLITE IMAGERY ACROSS CENTRAL PENNSYLVANIA, AND MOVING
INTO EASTERN PENNSYLVANIA. THIS MAY ALLOW FOR ADDITIONAL SHOWERS TO
DEVELOP, BUT THESE SHOULD BE MORE SCATTERED IN NATURE. THERE APPEARS
TO BE A SMALL CHANCE FOR THUNDER AS THE INSTABILITY IS LOW /UNLESS
SOME BREAKS CAN ARRIVE IN TIME TO GET SOME SURFACE HEATING/.
WE WILL MONITOR TRENDS TO OUR WEST IN THE EVENT SOME CONVECTIVE
ELEMENTS DEVELOP. WE DO NOTE A BATCH OF SHOWERS ACROSS WESTERN
PENNSYLVANIA WITH A SECONDARY FRONTAL FEATURE. WE MAINTAINED A CB
MENTION MAINLY FROM KPHL SOUTH AND EASTWARD INTO EARLY THIS EVENING.
GIVEN THE LOW-LEVEL JET THOUGH, ANY HEAVIER SHOWERS OR IF THUNDER
DEVELOPS COULD PRODUCE GUSTY WINDS FOR A BRIEF TIME. A WARM FRONT IS
LOCATED ROUGHLY FROM KLNS TO KPHL TO BETWEEN KBLM/KACY. THIS
BOUNDARY MAY CREATE SOME SHIFTING WINDS FOR A TIME.
ANY SHOWERS AND THUNDER WILL COME TO AN END FAIRLY QUICKLY THIS
EVENING FROM WEST TO EAST AS THE COLD FRONT SWEEPS EAST OF THE AREA.
A WIND SHIFT TO THE WEST WILL FOLLOW WITH PERHAPS SOME BRIEF GUSTS,
THEN SETTLE DOWN LATER THIS EVENING AND FOR THE OVERNIGHT. AS WITH
PREVIOUS SYSTEMS, WE SHOULD SEE SOME DECENT CLEARING TONIGHT DESPITE
THE UPPER-LEVEL TROUGH MOVING OVERHEAD. WE DID NOT GO COMPLETELY
CLEAR OVERNIGHT AS FORECAST SOUNDINGS SUGGEST SOME CLOUDS
/MAINLY MID LEVEL/ FLOATING AROUND. OVERALL THOUGH, CONDITIONS ARE
EXPECTED TO IMPROVE TO VFR WITH ENOUGH WIND TO PROBABLY PRECLUDE FOG
FORMATION TOWARD DAYBREAK ON MONDAY. THE EXCEPTION MAY BE
PARTICULARLY KRDG THAT COULD SEE SOME FOG. SOME FOG MAY NEED TO BE
ADDED WITH THE LATER FORECAST ISSUANCES.
ON MONDAY, A STORM WILL BE TO OUR NORTHEAST AND A TIGHTENED PRESSURE
GRADIENT IS EXPECTED TO BE IN PLACE. THIS WILL PROMOTE BREEZY
CONDITIONS FROM THE WEST TO NORTHWEST WHICH MAY START OUT AS EARLY
AS 12-13Z. WE THEREFORE RAMPED UP THE WINDS, INCLUDING GUSTS TO
ABOUT 25 KT, AT THAT TIME, AND THE STRONGEST WINDS MAY OCCUR FROM
ABOUT 14Z TO 21Z. COLDER AIR ALOFT COUPLED WITH AT LEAST SOME
SURFACE HEATING SHOULD PROMOTE THE DEVELOPMENT OF CUMULUS. FOR
NOW, WE JUST INDICATED A SCATTERED DECK ON MONDAY, HOWEVER VFR.
OUTLOOK...
YET ANOTHER DISTURBANCE ROTATING AROUND THE UPPER-LEVEL TROUGH WILL
SPAWN A LOW PRESSURE SYSTEM THAT WILL PROBABLY END UP TRACKING TO
OUR SOUTH DURING TUESDAY. THERE IS SOME UNCERTAINTY HOWEVER ON THE
NORTHERN EXTENT AND STRENGTH OF THIS FEATURE. IT APPEARS THAT AT
LEAST SOME SHOWERS ARE POSSIBLE FROM THIS SYSTEM. A COLD FRONT IS
SCHEDULED TO MOVE THROUGH ON WEDNESDAY, WITH HIGH PRESSURE WELL TO
OUR WEST TRYING TO BUILD IN THURSDAY INTO FRIDAY.
&&
.MARINE...
THE SOUTHERLY FLOW HAS GRADUALLY INCREASED THIS AFTERNOON,
ESPECIALLY ACROSS THE SOUTHERN WATERS WITH SOME GUSTS TO ABOUT 25
KNOTS. DELAWARE BAY AND THE SOUTHERN OCEAN ZONES HAVE BEEN IN THE
WARM SECTOR WHICH HAS FAVORED AN INCREASED SOUTHERLY FLOW. FURTHER
TO THE NORTH, THE WINDS HAVE BEEN SLOW TO INCREASE HOWEVER THERE
APPEARS TO BE A WINDOW OF OPPORTUNITY FOR WINDS TO GUST TO 25 KNOTS
FOR A TIME THIS EVENING AHEAD OF THE FRONT. FORECAST SOUNDINGS
CONTINUE TO INDICATE THIS IS A MARGINAL EVENT, HOWEVER WE DECIDED TO
MAINTAIN THE SMALL CRAFT ADVISORY THROUGH 02Z TO COVER THE FRONTAL
PASSAGE.
AFTER THE FRONT MOVES THROUGH THIS EVENING, A WIND SHIFT TO THE WEST
THEN NORTHWEST IS EXPECTED. A STRONGER OFFSHORE FLOW IS EXPECTED ON
MONDAY WITH SMALL CRAFT ADVISORY CONDITIONS BECOMING ESTABLISHED
ONCE AGAIN. FORECAST SOUNDINGS DO INDICATE BETTER VERTICAL MIXING
WITHIN A TIGHTENED PRESSURE GRADIENT REGIME UNDER COLD AIR
ADVECTION. THE GFS IS MORE ROBUST WITH THE SURFACE WINDS THAN THE
WRF-NMM, HOWEVER IT APPEARS GUSTS TO AROUND 25 KNOTS SHOULD BE
ACHIEVED ON MONDAY /ROUGHLY FROM 12Z THROUGH 20Z/. AFTER
COLLABORATING WITH WFO AKQ, WE DECIDED TO NOT HOIST AN ADVISORY FOR
MONDAY SINCE WE HAVE ONE CURRENTLY UP. WE WILL BRIEF THE EVENING
SHIFT REGARDING THIS. OTHERWISE, A WEAK HIGH PRESSURE SYSTEM MOVES
SOUTH OF THE AREA MONDAY INTO EARLY TUESDAY. ANOTHER LOW PRESSURE
SYSTEM WILL PROBABLY END UP TRACKING TO OUR SOUTH DURING TUESDAY.
THERE IS SOME UNCERTAINTY HOWEVER ON THE NORTHERN EXTENT AND
STRENGTH OF THIS FEATURE, BUT IT MAY TURN THE WINDS ONSHORE FOR A
TIME TUESDAY, ESPECIALLY FOR OUR SOUTHERN WATERS. A COLD FRONT IS
SCHEDULED TO MOVE THROUGH ON WEDNESDAY, WITH HIGH PRESSURE WELL TO
OUR WEST TRYING TO BUILD IN THURSDAY INTO FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ431-
452>455.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ450-
451.
&&
SYNOPSIS...DELISI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...
AVIATION...GORSE
MARINE...GORSEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1052 AM EDT SUN MAY 18 2008 NJZ001-007>010-012>015-019-020-022>027-PAZ054-055-060>062-068-069- 191000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- MONTGOMERY-BUCKS- 1052 AM EDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021-PAZ067-070-071- 191000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND- CHESTER-DELAWARE-PHILADELPHIA- 1052 AM EDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM ABOUT MID AFTERNOON INTO THE EARLY EVENING HOURS. THE BIGGEST THREAT IS DAMAGING WINDS AND ALSO FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ431-452>455-191000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1052 AM EDT SUN MAY 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM ABOUT MID AFTERNOON INTO THE EARLY EVENING HOURS, MAINLY FROM DELAWARE BAY SOUTHWARD. THE BIGGEST THREAT IS DAMAGING WINDS AND ALSO FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ450-451-191000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 1052 AM EDT SUN MAY 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-191000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1052 AM EDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM ABOUT MID AFTERNOON INTO THE EARLY EVENING HOURS. THE BIGGEST THREAT IS DAMAGING WINDS AND ALSO FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 PM EDT SUN MAY 18 2008 PAZ060-067-068-182030- BERKS-CHESTER-MONTGOMERY- INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN 326 PM EDT SUN MAY 18 2008 ...A DEVELOPING THUNDERSTORM IS APPROACHING FROM THE WEST... AT 325 PM, A THUNDERSTORM WAS DEVELOPING OVER NORTHERN LANCASTER COUNTY. THE THUNDERSTORM WILL MOVE QUICKLY TO THE EAST AND IT MAY AFFECT PARTS OF SOUTHERN BERKS COUNTY, NORTHERN CHESTER COUNTY AND UPPER MONTGOMERY COUNTY BEFORE 430 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT SUN MAY 18 2008 PAZ060-067>069-182100- BERKS-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN... DOYLESTOWN 350 PM EDT SUN MAY 18 2008 ...A THUNDERSTORM CONTINUES TO AFFECT PARTS OF THE REGION... AT 350 PM, A THUNDERSTORM EXTENDED FROM NORTHERN LANCASTER COUNTY INTO SOUTHEASTERN BERKS COUNTY. THE THUNDERSTORM WILL CONTINUE TO MOVE TO THE EAST AND IT SHOULD AFFECT PARTS OF NORTHERN CHESTER COUNTY, UPPER MONTGOMERY COUNTY AND UPPER BUCKS COUNTY BETWEEN NOW AND 430 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH THE POTENTIAL FOR DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 PM EDT SUN MAY 18 2008 NJZ009-010-012-015-PAZ067>069-182130- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 423 PM EDT SUN MAY 18 2008 ...A LINE OF THUNDERSTORMS CONTINUES TO AFFECT PARTS OF THE REGION... AT 420 PM, A LINE OF THUNDERSTORMS EXTENDED FROM UPPER BUCKS COUNTY AND UPPER MONTGOMERY COUNTY BACK INTO THE LOWER SUSQUEHANNA RIVER VALLEY. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST AND THEY SHOULD CONTINUE TO AFFECT SECTIONS OF THE PENNSYLVANIA COUNTIES OF CHESTER, MONTGOMERY AND BUCKS UNTIL 530 PM. THE THUNDERSTORMS WILL ALSO BEGIN TO AFFECT PARTS OF THE NEW JERSEY COUNTIES OF HUNTERDON, MERCER, SOMERSET AND MIDDLESEX BETWEEN NOW AND 530 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH THE POTENTIAL FOR DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 442 PM EDT SUN MAY 18 2008 DEZ001-MDZ008-NJZ016>019-PAZ070-071-182200- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA 442 PM EDT SUN MAY 18 2008 ...A LINE OF THUNDERSTORMS IS APPROACHING FROM THE WEST... AT 440 PM, A LINE OF THUNDERSTORMS EXTENDED FROM SOMERVILLE, NEW JERSEY TO LANSDALE, PENNSYLVANIA AND DOWN INTO LANCASTER COUNTY. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST AND THEY SHOULD AFFECT PARTS OF CECIL COUNTY IN MARYLAND AND NORTHERN NEW CASTLE COUNTY IN DELAWARE BETWEEN 500 AND 600 PM. THE THUNDERSTORMS ARE ALSO EXPECTED TO AFFECT THE CITY OF PHILADELPHIA, DELAWARE COUNTY IN PENNSYLVANIA, AND PARTS OF SOUTHWESTERN NEW JERSEY BETWEEN 500 AND 600 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH THE POTENTIAL FOR DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 522 PM EDT SUN MAY 18 2008 DEZ001-002-MDZ008-012-015-019-020-NJZ013-015>022-027-PAZ070-071- 182230- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...FREEHOLD... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... WHARTON STATE FOREST...MEDIA 522 PM EDT SUN MAY 18 2008 ...A LINE OF THUNDERSTORMS IS MOVING ACROSS THE REGION... AT 520 PM, A LINE OF THUNDERSTORMS EXTENDED FROM TRENTON TO NORRISTOWN TO BALTIMORE. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST AND THEY SHOULD AFFECT PARTS OF NORTHEASTERN MARYLAND, NORTHERN AND CENTRAL DELAWARE, AND SOUTHERN NEW JERSEY BETWEEN 530 AND 630 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH THE POTENTIAL FOR DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 614 PM EDT SUN MAY 18 2008 DEZ001-002-MDZ008-012-015-019-020-NJZ016>022-027-182330- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...WHARTON STATE FOREST 614 PM EDT SUN MAY 18 2008 ...A LINE OF THUNDERSTORMS IS MOVING ACROSS THE REGION... AT 610 PM, A LINE OF THUNDERSTORMS EXTENDED FROM CENTRAL NEW JERSEY DOWN INTO NORTHEASTERN MARYLAND. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST AND THEY SHOULD CONTINUE TO AFFECT PARTS OF NORTHEASTERN MARYLAND, NORTHERN AND CENTRAL DELAWARE, AND SOUTHERN NEW JERSEY UNTIL AROUND 730 PM. THE THUNDERSTORM WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN ALONG WITH THE POTENTIAL FOR DANGEROUS LIGHTNING. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
The Philadelphia radar (KDIX), 49 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88252.